Vermont, 2010High Wind in Vermont, February 26, 2010
February 26, 2010 · NWS BTV · 12 events in 12 counties and zones
A powerful storm (972mb) moved northwest into the southwest coast of Southern New England during the night of February 25th and remained stationary through February 27th. The greatest strength of this storm and impact across the region was during the early morning hours of February 26th.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $305,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful storm (972mb) moved northwest into the southwest coast of Southern New England during the night of February 25th and remained stationary through February 27th. The greatest strength of this storm and impact across the region was during the early morning hours of February 26th.
Strong easterly winds of 80 to 100 mph along the peaks of the Vermont's Green Mountains and New Hampshire's White Mountains flowed downward across exposed higher terrain and western slope valleys with 45 to 60+ mph wind gusts. Numerous communities witnessed downed tree limbs. branches and some trees that resulted in downed power lines and power outages. Power outages in Vermont ranged from 20,000 to 40,000 customers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 26, 12:52 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 26, 12:52 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1252 AM EST FRI FEB 26 2010
.SYNOPSIS...
A STORM SYSTEM WILL MOVE INTO SOUTHERN NEW ENGLAND TONIGHT...
BRINGING A ROUND OF PRECIPITATION AND WINDY CONDITIONS TO THE
NORTH COUNTRY. REMNANTS OF THIS SYSTEM WILL PERSIST AROUND THE
REGION RIGHT INTO MONDAY...BEFORE ANOTHER LOW MOVES UP THE COAST
AND POTENTIALLY AFFECTS THE AREA.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 950 PM EST THURSDAY...AS OF 2Z...SFC LOW HAS DEEPENED TO
974MB SOUTH OF KACK AND STILL EXPECT LOW TO WRAP NWWD ACROSS CT/LI
AND THE LWR HUDSON VALLEY OF NY BY 12Z FRIDAY. THIS BRINGS BAND OF
STRONG 850MB WINDS OF 70-80 KTS WWD ACROSS VT INTO THE NRN
ADIRONDACKS BY 06Z.
AREA SPOTTERS AND WX CAMS CONTINUE TO SHOW MAINLY RAIN ACROSS VT
BELOW 1500 FT. DON/T SEE MUCH CHANGE TO THIS WITH ELY FLOW IN
PLACE...AND POTL DRYSLOT MOVING IN AFTER 06Z WITH PCPN BECG MORE
SPORADIC. THEREFORE...WILL LOWER SNOW AMTS IN VT TO 2-5"...MAINLY
ABOVE 1500FT WITH LITTLE ACCUMULATION IN THE VALLEYS. WILL LEAVE
NY ZONES AS IS WITH 6-8" OVER THE NRN ADIRONDACKS AND 4-6" IN THE
ST. LAWRENCE VALLEY. NELY FLOW IN THE ST. LAWRENCE VALLEY
CONTINUES TO SUPPLY COLDER PBL TEMPERATURES NOT PRESENT ACROSS
VERMONT.
BASED ON THESE EXPECTATIONS...CAN/T JUSTIFY CONTINUATION OF WINTER
STORM WARNINGS FOR VT...SO WILL DOWNGRADE TO ADVISORY AND TRY TO
HAVE UPDATED STATEMENT OUT BY 0330Z.
WE STILL EXPECT POTL DAMAGING WINDS OVERNIGHT AND HIGH WIND
WARNINGS REMAIN AS IS WITH NO CHANGES NEEDED. PEAK WINDS EXPECTED
05-09Z.
PREV DISCO FOLLOWS...SCT PRECIP FROM EARLIER TDY FINALLY GIVING
WAY TO BROAD AREA OF PRECIP...CURRENTLY MOVING IN FROM COASTL
REGION. SFC LOW ASSOCIATED WITH THIS BROAD AREAL COVERAGE OF
PRECIP SHIFTS NORTHWARD INTO SOUTHERN NEW ENG LATER TNGT. WARM
TEMPS FROM TDY WILL HAVE MOST AREAS IN THE CWA SEEING EITHER -RW
OR -RW/-SW AT THE START. EXPECTING TEMPS TO DROP A FEW DEGREES
TNGT ALLOWIGN FOR MORE OF A SHIFT TOWARDS ALL -SW...ESPECIALLY FOR
HIR TRRN. HAVE CONTINUED WSW FOR CURRENT AFFECTED AREAS. UPSLOPE
EFFECTS ON EASTERN FACING SLOPES FOR GREEN MTNS/DACKS WILL SEE
HIGHEST TOTALS. LESSER AMTS EXPECTED FOR NC VT WHERE ADVISORY IN
EFFECT...AND THE ST LAW VALLEY AS WELL...WHERE CD POOL EXPECTED TO
REMAIN INTO TNGT. REST OF THE CWA NOT IN ANY WARN/ADV...MAY SEE A
DUSTING TO 2" AFT MIDNGT AND WILL BE DEPENDENT ON TEMPS DROPPING
FROM CURENT READINGS AND DOWNSLOPE EFFECTS FROM WINDY CONDITIONS.
PRECIP WILL BEGIN TO TAPER OFF TOWARDS MORNING AS SFC LOW WEAKENS
AND SHIFTS A BIT TO THE SOUTH.
OTHER ISSUE FOR THE OVERNGT WILL BE WINDY CONDITIONS:
WIND: HAVE PLACED HIGH WIND WARNINGS ACRS THE HIGHER TRRN OF
CENTRAL/NORTHERN VT...INCLUDING THE WESTERN SLOPES...NORTHEAST
KINGDOM...AND UPPER CT RIVER VALLEY FOR WIND GUSTS BTWN 55 AND 65
MPH. IN ADDITION...HAVE PLACE WIND ADVISORY FOR GUSTS BTWN 45 AND 50
MPH ACRS THE EXPOSED HIGHER TRRN OF THE DACKS AND PARTS OF THE SLV.
BIG PICTURE SHOWS POWERFUL STORM LOCATED OVER THE ATLANTIC OCEAN
RETROGRADING BACK TOWARD NYC AND DEEPENING. NAM/GFS/ECMWF SHOW A
972MB LOW NEAR NYC BY 06Z TONIGHT...WHICH IS VERY SIMILAR TO THE
SYNOPTIC SETUP BACK IN APRIL OF 2007. IN ADDITION...CRNT NWP MODELS
SHOW AN 85H JET OF 80 TO 90 KNTS...WHICH IS SIMILAR TO THE 2007
EVENT. THE BIG FCST CHALLENGE WL BE HOW MUCH MIXING TAKES
PLACE...GIVEN EVENT OCCURS AT NIGHT AND OVER A FRESH/RELATIVELY COLD
SNOW PACK...WHICH MAY LIMIT DEEP LAYER MIXING. BTV4 AND NAM12 SHOW
TOP OF THE MIX LAYER WINDS OF 58 TO 62KNTS AT RUTLAND WITH BOTTOM
LAYER OF 46 TO 48 KNTS...WHICH WITH SOME MIXING WL SUPPORT WIND
GUSTS TO 55 KNTS...ESPECIALLY ALONG THE GAP LOCATIONS FROM RUTLAND
TO CAMBRIDGE TO JAY PEAK. IN ADDITION...BL WINDS SHOW WIND GUST
POTENTIAL OF 55 TO 60 MPH POSSIBLE ACRS THE NEK AND PARTS OF THE
UPPER CT RIVER VALLEY...VERY MUCH LIKE THE APRIL 2007 EVENT.
INTERESTING THE U COMPONENT OF THE 85H WINDS IS 4 TO 5 STD ABOVE
NORMAL...SIGNAL A POTENTIAL FOR A SIGNIFICANT EVENT. GIVEN EXPECTED
WINDS...POWER OUTAGES AND TREE DAMAGE SEEMS LIKELY...ESPECIALLY ACRS
THE EXPOSED HIGHER TRRN OF VT AND WESTERN SLOPES.
MEANWHILE...LLVL WIND FIELD IS WEAKER ACRS NORTHERN NY...THEREFORE
WL PLACE A WIND ADVISORY FOR GUSTS TO 50 MPH...ESPECIALLY ACRS THE
EXPOSED HIGHER TRRN OF THE DACKS. IN ADDITION...FEEL NE FLW DOWN THE
SLV WL HELP TO PRODUCE WIND GUSTS TO 50 MPH FROM NEAR MSS TO OGD.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
AS OF 350 PM EST THURSDAY...BY FRIDAY MORNING...PRECIP/WINDS WILL
BEGIN TO SUBSIDE. MDLS SHIFT SFC LOW TO THE SOUTH BACK TOWARDS THE
SOUTHERN NEW ENG COAST...ALLOWING SYSTEM TO WEAKEN. DRY AIR
INTRUSION RIGHT INTO SATURDAY NGT...WILL ALOWW FOR FOCUS OVER HIR
ELEV FOR -SW/-RW FRIDAY AND JUST -SW FOR SATURDAY/SAT NGT AS CD
AIR WRAPPING AROUND LOW WORKS INTO THE AREA. POTENTIAL FOR ANOTHER
INCH OR SO FOR HIGH ELEV...W/ A DUSTING OR SO FOR VALLEY LOCALES.
DRYING FROM DOWNSLOPE EFFECTS WILL ALSO LIMIT PRECIP IN VALLEY
LOCALES...ESPECIALLY FOR CVLY. TEMPS FOR FRIDAY CLOSE TO TDY...BUT
DRIFTING A FEW DEGREES LWR W/ INTRO OF COLDER AIR BY SATURDAY
MORNING.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 350 PM EST THURSDAY...MID/UPPER LVL TROF WL SLOWLY LIFT TWD
EASTERN CANADA LATE SUNDAY INTO MONDAY...WITH A CYCLONIC UPSLOPE
FLW EXPECTED ACRS THE NORTH COUNTRY. THIS WL CONT TO PRODUCE ON
AND OFF SNOW SHOWERS...WITH SOME ACCUMULATION EXPECTED ACRS THE
MTNS FOR SUNDAY. MEANWHILE...ANOTHER POTENT SOUTHERN STREAM SYSTEM
WL ENHANCE SFC LOW PRES OFF THE SE COAST ON TUES INTO WEDS OF NEXT
WEEK. ALL GUIDANCE TAKES THIS SYSTEM WELL SOUTH AND EAST OF OUR
FA...BUT INTERACTION WITH NORTHERN STREAM ENERGY PROGGED TO BE
LOCATED OVER THE GREAT LAKES WL NEED TO BE WATCHED CLOSELY...FOR A
POTENTIAL TRACK FURTHER NORTH. OTHERWISE...WL MENTION CHC POPS FOR
SUNDAY INTO MONDAY...THEN JUST SCHC POPS FOR NEXT WEEK. 85H TEMPS
AND THERMAL SOUNDINGS SUPPORT NEAR NORMAL TEMPS THROUGH THE
PERIOD.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THROUGH 06Z SATURDAY...INTENSE 972 MB SFC LOW TO RAPIDLY OCCLUDE
ACROSS SW NEW ENGLAND/SRN NY TODAY WITH STRONG WINDS AND LLWS
THREAT CONTINUING THROUGH 12Z...THEN SLOWLY DIMINISHING INTO THE
AFTERNOON HOURS. CIGS/VSBYS SHOULD BE VRB...THOUGH GENERALLY VFR
AT VALLEY TERMINALS OF KPBG/KBTV/KRUT...AND MVFR ELSEWHERE. WINDS
EAST TO NORTHEASTERLY 15 TO 25 KT AND GUSTS IN THE 25 TO 35 KT
RANGE...PERHAPS A TAD HIGHER BRIEFLY IN THE 06-10Z TIME FRAME.
GUSTS POTENTIALLY STRONGER TO 50 KT AT THE KRUT TERMINAL HOWEVER
WHERE DOWNSLOPING/GAP WIND EFFECTS MAY OCCUR. LLWS FROM THE
EAST/NORTHEAST FROM 40-60KT AND MODERATE TO SEVERE TURBULENCE
ALSO LIKELY THROUGH 12Z. SCT -SHRAS AND/OR -SHRASN WILL OCCUR ON
AND OFF THROUGH THE DAY...BUT PLACEMENT OF DRY SLOT ATOP THE
REGION PRECLUDES MENTION OF ANYTHING OTHER THAN VCSH ATTM.
OUTLOOK 06Z SATURDAY THROUGH TUESDAY... 00Z SATURDAY THROUGH
MONDAY...PERIODS OF MVFR RAIN AND SNOW SHOWERS LIKELY.
TUESDAY...VFR.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING UNTIL 7 AM EST THIS MORNING FOR VTZ003-004-
006>012-016>019.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR VTZ003-
006-008-010-012-016>019.
NY...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR NYZ026-
027-087.
WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR NYZ026-027-
029>031-034-087.
WINTER STORM WARNING UNTIL 7 AM EST THIS MORNING FOR NYZ031-
034.
&&
SYNOPSIS...JN
NEAR TERM...BANACOS/JN
SHORT TERM...JN
LONG TERM...JMG
AVIATION...JMG/LAHIFFHazardous weather outlook, Feb 25, 10:01 PM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1001 PM EST THU FEB 25 2010
NYZ031-034-270315-
WESTERN CLINTON-WESTERN ESSEX-
1001 PM EST THU FEB 25 2010
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
VTZ010-012-018-019-270315-
ORANGE-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND-
1001 PM EST THU FEB 25 2010
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
VTZ003-006-008-016-017-270315-
ORLEANS-LAMOILLE-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
1001 PM EST THU FEB 25 2010
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT AND NORTHWEST VERMONT.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
VTZ004-007-270315-
ESSEX-CALEDONIA-
1001 PM EST THU FEB 25 2010
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST VERMONT.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
VTZ009-011-270315-
WESTERN ADDISON-WESTERN RUTLAND-
1001 PM EST THU FEB 25 2010
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
NYZ030-270315-
SOUTHERN FRANKLIN-
1001 PM EST THU FEB 25 2010
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
NYZ026-027-087-270315-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
1001 PM EST THU FEB 25 2010
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
NYZ028-035-VTZ001-002-005-270315-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-
1001 PM EST THU FEB 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND
NORTHWEST VERMONT.
.DAY ONE...TONIGHT.
WIDESPREAD LIGHT RAIN OR SNOW SHOWERS WILL DEVELOP ACROSS THE
REGION TONIGHT WITH MINOR LIGHT SNOW ACCUMULATIONS POSSIBLE ALONG
WITH GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
NYZ029-270315-
SOUTHEASTERN ST. LAWRENCE-
1001 PM EST THU FEB 25 2010
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
High Wind, Caledonia
- When
- February 26, 2:00 AM EST to 5:00 AM EST
- Where
- Caledonia forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Utility Company
- Coordinates
- 44.465, -72.102 (the zone’s center; the record gives no point)
High Wind, Eastern Addison
- When
- February 26, 2:00 AM EST to 5:00 AM EST
- Where
- Eastern Addison forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Utility Company
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
High Wind, Eastern Chittenden
- When
- February 26, 2:00 AM EST to 5:00 AM EST
- Where
- Eastern Chittenden forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
High Wind, Eastern Franklin
- When
- February 26, 2:00 AM EST to 5:00 AM EST
- Where
- Eastern Franklin forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
High Wind, Eastern Rutland
- When
- February 26, 2:00 AM EST to 5:00 AM EST
- Where
- Eastern Rutland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Utility Company
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
High Wind, Essex
- When
- February 26, 2:00 AM EST to 5:00 AM EST
- Where
- Essex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Utility Company
- Coordinates
- 44.728, -71.736 (the zone’s center; the record gives no point)
High Wind, Lamoille
- When
- February 26, 2:00 AM EST to 5:00 AM EST
- Where
- Lamoille forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
High Wind, Orange
- When
- February 26, 2:00 AM EST to 5:00 AM EST
- Where
- Orange forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Utility Company
- Coordinates
- 44.006, -72.377 (the zone’s center; the record gives no point)
High Wind, Orleans
- When
- February 26, 2:00 AM EST to 5:00 AM EST
- Where
- Orleans forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 44.829, -72.244 (the zone’s center; the record gives no point)
High Wind, Washington
- When
- February 26, 2:00 AM EST to 5:00 AM EST
- Where
- Washington forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 44.273, -72.615 (the zone’s center; the record gives no point)
High Wind, Western Rutland
- When
- February 26, 2:00 AM EST to 5:00 AM EST
- Where
- Western Rutland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Utility Company
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
High Wind, Windsor
- When
- February 26, 2:00 AM EST to 5:00 AM EST
- Where
- Windsor forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Utility Company
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Florida, February 26, 2010$8.9 million · 14 events
- Tornado and Winter Storm in California, February 26 to 27, 2010$71,000 · EF0 · 8 events
- Winter Weather in Ohio, February 26 to 27, 201024 events
- Winter Weather in Kentucky, February 26 to 27, 201022 events
- Lightning Strike in Oklahoma, February 26, 2010$25,000 · 1 event
- Strong Wind in California, February 26, 2010$25,000 · 1 event
- High Wind and Strong Wind in Maryland, February 26, 2010$13,000 · 55 kt wind · 7 events
- Avalanche in Colorado, February 26, 20101 injured · 1 event
- High Wind and Strong Wind in Virginia, February 26, 2010$13,000 · 50 kt wind · 4 events
- Winter Storm in California, February 26 to 27, 20105 events
- High Wind in West Virginia, February 26, 2010$2,000 · 58 kt wind · 4 events
- Winter Weather in Indiana, February 26 to 27, 20104 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 209539, 209540, 209541, 209542, 209543, 209544, 209546, 209547, 209548, 209549, 209550, 209551.